MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW¿ COVID-19 ANTIGEN SELF TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW¿ COVID-19 ANTIGEN SELF TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Catalog Number 195-160
Medical Device Problem Codes False Negative Result (1225); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The consumer reported a unconfirmed false negative result with the binaxnow¿ covid-19 antigen self test performed on (b)(6) 2021.Repeat testing was performed and generated a positive result.Consumer stated he was not feeling okay.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot lot 144958 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-160 / lot 144958 , test base part number 195-430h / lot 140390.The lot met the required release specifications.A review of the complaints reported as false positive and false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 144958 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue.However a possible assignable root cause is sample interference or cross contamination.
 
Event or Problem Description
The consumer reported a conflicting result with the binaxnow¿ covid-19 antigen self test performed on 16aug2021.Consumer stated he was not feeling okay.No additional patient information, including treatment and outcome, was provided.

Brand Name
BINAXNOW¿ COVID-19 ANTIGEN SELF TEST
Common Device Name
LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
venkat dakoju
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key12436942
Report Number1221359-2021-02578
Device Sequence Number14792583
Product Code QKP
UDI-Device Identifier00811877011415
UDI-Public01008118770114151722011910144958
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/19/2021
Device Catalogue Number195-160
Device Lot Number144958
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale